Skip Navigation LinksHome > Current Issue > Vasospastic Transient Monocular Visual Loss: Effect of Treat...
Journal of Neuro-Ophthalmology:
doi: 10.1097/WNO.0000000000000144
Clinical Observation

Vasospastic Transient Monocular Visual Loss: Effect of Treatment With Different Doses of Nifedipine

Pitkänen, Hanna MD; Saarela, Ville MD, PhD

Collapse Box

Abstract

Transient monocular visual loss (TMVL) usually is due to hypoperfusion of the optic nerve or retinal circulation. After the exclusion of thromboembolic and carotid artery diseases, retinal vasospasm should be considered as an underlying cause of TMVL. We report a patient with an increasing number of transient attacks of unilateral blindness. Vasospasm was confirmed as the etiology by fundus photography during an attack. Nifedipine 10 mg/d decreased the severity of the visual loss and the number of attacks. The patient was relieved of symptoms entirely with a nifedipine dose of 20 mg/d.

Copyright © 2014 by North American Neuro-Ophthalmology Society

Login